68.5K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Insomnia from Letrozole

9 REPLIES 9
jacqu
Member

Re: Insomnia from Letrozole

Update:

Had a lengthy discussion at my appointment with consultant about side effects I’m experiencing, particularly the insomnia, now been given a break of several weeks to find out if it’s the letrozole causing the lack of sleep and if so, I could be prescribed Tamoxifen instead. Feel like I’m between a rock and a hard place!

jacqu
Member

Re: Insomnia from Letrozole

Thanks jippy. I have an oncology appointment in three weeks and will certainly bring their attention to what’s going on. Hopefully it all settles down sooner rather than later, otherwise there will be serious discussions as to whether I continue.

I’ve used the NHS Predict tool and for my data it shows the benefit of hormone therapy following surgery as 1.3% after five years, 2.9% after ten years. Also, “The Complete Guide to Breast Cancer” by Liz O’Riordan/Trisha Greenhalgh has a chapter on hormone therapy and states that research shows its worth continuing with Letrozole if the Predict tool gives a patient a benefit result of between 5-10% and that a result of just 1-2% may be of little benefit balanced against side effects.

I feel consultants don’t go into enough detail regarding these hormone therapies despite being asked questions. In fact, they ask you if you have any questions while hoping that you don’t! When I asked the consultant about side effects I felt they didn’t address it seriously, merely saying “Oh some women have joint pain in hands and wrist”, end of conversation and shown out the door!

Jippy
Member

Re: Insomnia from Letrozole

Hi Jacqui,

Sorry to heat you are having such a struggle.

2-3 hrs isn’t good I’ve been there and you can’t survive on it! 

For some propel things seem to settle down after a bit.

I was ok for a bit but eventually had to stop any of the oestrogen blockers.

Some people just can’t tolerate them for whatever reason. I think for some people they build up in their system and it can’t deal with it.

i couldn’t survive on 3 hrs sleep and made the decision to come off them.

I am fully aware of the risks but at least I am getting more sleep and have some quality of life.

i wish you well and hope things settle for you.

 

 

jacqu
Member

Re: Insomnia from Letrozole

I’ve been on Letrozole for six weeks. I expected the joint aches and hot flushes but the insomnia is just too much, I’m having only 2-3 hours a night and I’m absolutely shattered. No matter if I stay until midnight or after, can’t even nap during the day, sleep won’t happen. Will this settle down eventually?

redeemed36345
Member

Re: Insomnia from Letrozole

I have been on Letrozole for 6 months. I Go to sleep fine and sleep deep for about 3 hours. I then wake up every hour and usually wake up for good around 3 a.m.

maygirl
Member

Re: Insomnia from Letrozole

Hi Maygirl

I’ve been taking Letrozole for 7 months now and it’s reassuring to read of others experiences. 

I have no trouble dropping off to sleep but wake 2-3 hours later, with pain in my feet and hands which prevents me going back to sleep. I take a couple of paracetamol which help a bit (eventually). I have some peripheral neuropathy in feet and hands from chemo 2 years ago but Letrozole has made pain worse. I haven’t discussed this with my consultant or GP yet as otherwise Letrozole is suiting me. However, I’m sure just 4 hours or so sleep per night is not good for my general health!

I’m reluctant to take sleeping tablet but would like to hear of ones people have had good experiences with  

Thanks

 

 

Jippy
Member

Re: Insomnia from Letrozole

Hi PoppyRose,

Sorry to hear you are having such sleeping problems, it sucks!

In the end I stopped Letrozole had a break and am now on Anastrazole about a month.

I have had acupuncture at the Marsden which has definitely helped my sleep plus I am doing yoga which helps calm the nervous system and think this has helped too.

Walking is also good and I try and walk each day. I have also cut out refined carbohydrates.

My sleeping has definitely inproved, not perfect but so much better than it was.

I still get up for the loo 2-3 times a night but get back to sleep fairly quickly now.

I think this is one of the side effects of oestrogen blockers unfortunately.

If you can access acupuncture or yoga I highly recommend and maybe talk to your team about changing your Letrozole to a different oestrogen blocker.

I wish you well.

 

 

 

 

 

poppyrose
Member

Re: Insomnia from Letrozole

Hi Jippy

 

i have just joined this forum, I am on letrozole since April, I wake so many times in the night, each time I wake I feel I have to go to the bathroom, I am so stiff when I get out of bed, I really feel like I am 50 years older, I thought it might have eased but seems to be getting worse. How are you now, do you do anything to help you sleep better . Thank you 

SaskiaE_BCN
Community Manager

Re: Insomnia from Letrozole

Hi Jippy,

We're sorry to read you're having trouble sleeping. This must be very difficult for you. You can speak to one of our clinical nurse specialists who can offer support and information about Letrozole and it's side effects. You can call them freephone on 0808 800 6000

Sending you our best wishes,

Saskia 

Jippy
Member

Insomnia from Letrozole

Have been on Letrozole for 6 months and I've never been the best sleeper.

In the last 10 days I can't even get to sleep so end up taking sleeping tablets or antihistamines to knock me out!

I can't continue like this, any suggestions.

I do all the sleep hygiene things, take magnesium, do yoga/relaxation, don't drink alcohol in evening etc.

Anyone else experienced sleep problems with Letrozole?

It seems to have progressively got worse.

Thanks for your help